MAUDE Adverse Event Report: PENUMBRA, INC. ARTEMIS NEURO EVACUATION DEVICE; GWG

PENUMBRA, INC. ARTEMIS NEURO EVACUATION DEVICE; GWG
Model Number AP28-A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage, Intraventricular (1892)
Date of Event 02/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, non conformance, or misuse that contributed to the reported event.Potential adverse events in the labeling with the artemis neuro evacuation device include, but are not limited to, hematoma or hemorrhage at the site, intraventricular hemorrhage, re-bleeding, thromboembolic events, including death.Therefore, it was determined that the reported adverse event was anticipated complication.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
On (b)(6) 2020, the patient underwent a thrombectomy procedure to evacuate a right primary deep intracerebral hemorrhage using an artemis neuro evacuation device (artemis).There was no reported complication or device malfunction during the procedure.However, a follow up computed tomography (ct) scan performed 24 hours post-procedure indicated the presence of trace intraventricular blood.On (b)(6) 2020, the patient was reportedly improving and was discharged to the general medical/surgical ward.The intraventricular blood was reported to be a non-serious adverse event with a probable relationship to the artemis and index procedure.
 
Event or Problem Description
On (b)(6) 2020, the patient underwent a thrombectomy procedure to evacuate a right primarily deep intracerebral hemorrhage using an artemis neuro evacuation device (artemis).There was no reported complication or device malfunction during the procedure.However, a follow up computed tomography (ct) scan performed 24 hours post-procedure indicated the presence of trace intraventricular blood.On (b)(6) 2020, the patient was reportedly improving and was discharged to the general medical/surgical ward.The intraventricular blood was reported to be a non-serious adverse event with a probable relationship to the artemis and index procedure.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #01 mfr report:3005168196-2020-00396.

Brand Name
ARTEMIS NEURO EVACUATION DEVICE
Common Device Name
GWG
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9851259
Report Number3005168196-2020-00396
Device Sequence Number19691246
Product Code GWG
UDI-Device Identifier00814548017877
UDI-Public00814548017877
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K171332
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/13/2020
Device Model NumberAP28-A
Device Catalogue NumberAP28
Device Lot NumberS10002
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age60 YR
Date Report Sent to FDA01/01/2005